Alert archive / New Mexico / High Wind Warnings in 2008

High Wind Warning 4, NWS Albuquerque, NM

March 14, 2008

NWS Albuquerque, NM issued this high wind warning at Mar 14, 2008, 4:17 AM MDT. It took effect at Mar 14, 2008, 6:00 AM MDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2008, 4:17 AM MDT (10:17 UTC)
In effect from
Mar 14, 2008, 6:00 AM MDT
Expired
Mar 14, 2008, 8:00 PM MDT
In force
14 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 141017
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
417 AM MDT FRI MAR 14 2008

...POTENTIAL FOR DAMAGING WINDS FRIDAY...

THE COMBINATION OF VERY STRONG WINDS ALOFT...AN INCREASING
SURFACE PRESSURE GRADIENT ACROSS THE STATE AND DAYTIME HEATING
WILL BRING SOME OF THE STRONGEST WINDS SO FAR THIS YEAR TO THE
SOUTH HALF OF NEW MEXICO. GUSTS WILL BE HIGH ENOUGH TO PRODUCE
MINOR TO EVEN MODERATE WIND DAMAGE...ESPECIALLY ALONG AND JUST
EAST OF THE CENTRAL MOUNTAIN CHAIN...FROM THE SANDIA MOUNTAINS
SOUTHWARD. 

NMZ010>012-014>021-026-141800-
/O.UPG.KABQ.HW.A.0002.080314T1200Z-080315T0200Z/
/O.NEW.KABQ.HW.W.0004.080314T1200Z-080315T0200Z/
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...GLENWOOD...SOCORRO...CARRIZOZO...
RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
417 AM MDT FRI MAR 14 2008

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS WILL MARKEDLY INCREASE LATER THIS MORNING ALONG AND SOUTH
OF INTERSTATE 40...STRETCHING FROM THE ARIZONA BORDER TO THE TEXAS
BORDER. SUSTAINED WINDS OF 30 TO AS MUCH AS 50 MPH WITH GUSTS
RANGING FROM 55 TO 65 MPH ARE POSSIBLE. OCCASIONAL GUSTS BETWEEN
65 AND 75 MPH COULD OCCUR...PARTICULARLY OVER AND NEAR THE HIGHER
TERRAIN OF TORRANCE...LINCOLN AND CHAVES COUNTIES.

THE STRONG WINDS WILL CREATE AREAS OF REDUCED VISIBILITIES IN
BLOWING DUST AS WELL AS DANGEROUS CROSSWINDS... AND THEREFORE
AFFECT TRAVEL OVER THE WATCH AREA.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. MONITOR
NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR THE LATEST
INFORMATION...FORECASTS AND POSSIBLE WARNINGS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

NMZ013-141800-
/O.UPG.KABQ.HW.A.0002.080314T1200Z-080315T0200Z/
/O.NEW.KABQ.WI.Y.0015.080314T1200Z-080315T0200Z/
QUAY COUNTY-
INCLUDING THE CITY OF...TUCUMCARI
417 AM MDT FRI MAR 14 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS WILL MARKEDLY INCREASE LATER THIS MORNING ACROSS EAST
CENTRAL NEW MEXICO...STRETCHING FROM THE ARIZONA BORDER TO THE
TEXAS BORDER. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS RANGING
UP TO 55 MPH ARE POSSIBLE. 

THE STRONG WINDS WILL LIKELY RESULT IN AREAS OF REDUCED
VISIBILITIES IN BLOWING DUST AS WELL AS DANGEROUS CROSSWINDS...
AND THEREFORE AFFECT TRAVEL OVER THE WATCH AREA.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ003>009-141800-
/O.NEW.KABQ.WI.Y.0015.080314T1200Z-080315T0200Z/
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
INCLUDING THE CITIES OF...ESPANOLA...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...ROY...CLAYTON...GALLUP/GRANTS...ALBUQUERQUE
417 AM MDT FRI MAR 14 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

WEST WINDS WILL CONTINUE TO PICK UP THIS MORNING AND EARLY
AFTERNOON ACROSS NORTHERN AND WEST CENTRAL NEW MEXICO. SUSTAINED
WINDS OF 25 TO 40 MPH WITH GUSTS RANGING UP TO 55 MPH ARE POSSIBLE.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.
THERE MAY ALSO BE AREAS OF BLOWING DUST. 

$$

43
3 follow-up statements
000 
WWUS75 KABQ 141029 CCA
NPWABQ

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
423 AM MDT FRI MAR 14 2008

CORRECTION TO REMOVE WATCH WORDING.

...POTENTIAL FOR DAMAGING WINDS FRIDAY...

THE COMBINATION OF VERY STRONG WINDS ALOFT...AN INCREASING
SURFACE PRESSURE GRADIENT ACROSS THE STATE AND DAYTIME HEATING
WILL BRING SOME OF THE STRONGEST WINDS SO FAR THIS YEAR TO THE
SOUTH HALF OF NEW MEXICO. GUSTS WILL BE HIGH ENOUGH TO PRODUCE
MINOR TO EVEN MODERATE WIND DAMAGE...ESPECIALLY ALONG AND JUST
EAST OF THE CENTRAL MOUNTAIN CHAIN...FROM THE SANDIA MOUNTAINS
SOUTHWARD. 

NMZ010>012-014>021-026-141815-
/O.UPG.KABQ.HW.A.0002.080314T1200Z-080315T0200Z/
/O.COR.KABQ.HW.W.0004.080314T1200Z-080315T0200Z/
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...GLENWOOD...SOCORRO...CARRIZOZO...
RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
423 AM MDT FRI MAR 14 2008

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS WILL MARKEDLY INCREASE LATER THIS MORNING ALONG AND SOUTH
OF INTERSTATE 40...STRETCHING FROM THE ARIZONA BORDER TO THE TEXAS
BORDER. SUSTAINED WINDS OF 30 TO AS MUCH AS 50 MPH WITH GUSTS
RANGING FROM 55 TO 65 MPH ARE POSSIBLE. OCCASIONAL GUSTS BETWEEN
65 AND 75 MPH COULD OCCUR...PARTICULARLY OVER AND NEAR THE HIGHER
TERRAIN OF TORRANCE...LINCOLN AND CHAVES COUNTIES.

THE STRONG WINDS WILL CREATE AREAS OF REDUCED VISIBILITIES IN
BLOWING DUST AS WELL AS DANGEROUS CROSSWINDS... AND THEREFORE
AFFECT TRAVEL OVER THE WATCH AREA.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

NMZ013-141815-
/O.UPG.KABQ.HW.A.0002.080314T1200Z-080315T0200Z/
/O.COR.KABQ.WI.Y.0015.080314T1200Z-080315T0200Z/
QUAY COUNTY-
INCLUDING THE CITY OF...TUCUMCARI
423 AM MDT FRI MAR 14 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS WILL MARKEDLY INCREASE LATER THIS MORNING ACROSS EAST
CENTRAL NEW MEXICO. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS
RANGING UP TO 55 MPH ARE POSSIBLE.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ003>009-141815-
/O.NEW.KABQ.WI.Y.0015.080314T1200Z-080315T0200Z/
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
INCLUDING THE CITIES OF...ESPANOLA...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...ROY...CLAYTON...GALLUP/GRANTS...ALBUQUERQUE
423 AM MDT FRI MAR 14 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

WEST WINDS WILL CONTINUE TO PICK UP THIS MORNING AND EARLY
AFTERNOON ACROSS NORTHERN AND WEST CENTRAL NEW MEXICO. SUSTAINED
WINDS OF 25 TO 40 MPH WITH GUSTS RANGING UP TO 55 MPH ARE POSSIBLE.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.
THERE MAY ALSO BE AREAS OF BLOWING DUST. 

$$

43
000 
WWUS75 KABQ 141712
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1112 AM MDT FRI MAR 14 2008

...STRONG WINDS THIS AFTERNOON...

THE COMBINATION OF VERY STRONG WINDS ALOFT...A STRONG SURFACE
PRESSURE GRADIENT ACROSS THE STATE AND DAYTIME HEATING WILL BRING
SOME OF THE STRONGEST WINDS SO FAR THIS YEAR TO PARTS OF THE
SOUTHERN HALF OF NEW MEXICO. GUSTS WILL BE HIGH ENOUGH TO PRODUCE
MINOR TO EVEN MODERATE WIND DAMAGE...ESPECIALLY ALONG AND JUST
EAST OF THE CENTRAL MOUNTAIN CHAIN...FROM THE SANDIA MOUNTAINS
SOUTHWARD. WINDS WILL SLOWLY DIMINISH AFTER SUNSET.

NMZ010>012-014>021-026-150200-
/O.CON.KABQ.HW.W.0004.000000T0000Z-080315T0200Z/
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...GLENWOOD...SOCORRO...CARRIZOZO...
RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
1112 AM MDT FRI MAR 14 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

SUSTAINED WEST WINDS BETWEEN 30 AND 45 MPH WITH GUSTS RANGING FROM
55 TO 65 MPH WILL CONTINUE THROUGH LATE THIS AFTERNOON SOUTH OF
INTERSTATE 40 FROM THE ARIZONA STATE LINE EAST TO THE TEXAS STATE
LINE. OCCASIONAL GUSTS BETWEEN 65 AND 75 MPH COULD OCCUR...OVER
AND NEAR THE HIGHER TERRAIN OF TORRANCE...LINCOLN AND CHAVES
COUNTIES.

THE STRONG WINDS WILL CREATE AREAS OF REDUCED VISIBILITIES IN
BLOWING DUST AS WELL AS DANGEROUS CROSSWINDS... AND THEREFORE
AFFECT TRAVEL OVER THE WATCH AREA. EXPECT WINDS TO DIMINISH AFTER
SUNSET EASING THESE HAZARDOUS CONDITIONS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

NMZ003>009-013-150200-
/O.CON.KABQ.WI.Y.0015.000000T0000Z-080315T0200Z/
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-QUAY COUNTY-
INCLUDING THE CITIES OF...ESPANOLA...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...ROY...CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...
TUCUMCARI
1112 AM MDT FRI MAR 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

WEST WINDS BETWEEN 25 AND 40 MPH WITH GUSTS RANGING UP TO 55 MPH
WILL CONTINUE THROUGH LATE AFTERNOON OVER NORTHEAST AND WEST
CENTRAL NEW MEXICO. AREAS OF BLOWING DUST WILL CREATE REDUCED
VISIBILITIES AT TIMES THIS AFTERNOON.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.
THERE MAY ALSO BE AREAS OF BLOWING DUST.

$$

GUYER
000 
WWUS75 KABQ 150156
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
756 PM MDT FRI MAR 14 2008


NMZ010>012-014>021-026-150300-
/O.EXP.KABQ.HW.W.0004.000000T0000Z-080315T0200Z/
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...GLENWOOD...SOCORRO...CARRIZOZO...
RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
756 PM MDT FRI MAR 14 2008

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

WINDS HAVE SUBSIDED ACROSS NEW MEXICO THUS THE HIGH WIND WARNING
WILL BE ALLOWED TO EXPIRE AT 800 PM MDT.

$$

NMZ003>009-013-150300-
/O.EXP.KABQ.WI.Y.0015.000000T0000Z-080315T0200Z/
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-QUAY COUNTY-
INCLUDING THE CITIES OF...ESPANOLA...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...ROY...CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...
TUCUMCARI
756 PM MDT FRI MAR 14 2008

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. 

WINDS HAVE SUBSIDED ACROSS NEW MEXICO THUS THE HIGH WIND WARNING
WILL BE ALLOWED TO EXPIRE AT 800 PM MDT.

$$

40

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Mar 14, 3:21 AM MDT, 56 minutes earlier.

Area forecast discussion, Mar 14, 3:21 AM MDT, 56 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
321 AM MDT FRI MAR 14 2008

CORRECT A MISPELLING IN FIRST PARAGRAPH.

.DISCUSSION...
WINDS APLENTY TODAY WITH GOOD MIXDOWN POTENTIAL FOR THE STRONG
MIDLEVEL WINDS COMBINED WITH STRENGTHENING PRESSURE GRADIENT. THE
COMBO OF STRONGEST WINDS ALOFT AND APPEAR BEST MAXIMIZED FROM GILA
REGION TO LOWER RIO GRANDE VALLEY AND SANDIAS SOUTH AND
SOUTHEASTWARD TO SE PLAINS. GRADIENT WIND LIKELY TO BE MOST IN PHASE
WITH WINDS ALOFT S OF INTERSTATE 40...SO UPGRADED ALL OF HIGH WIND
WATCH AREA TO HIGH WIND WARNING FOR TODAY WITH EXCEPTION OF QUAY
COUNTY...LARGELY DUE TO FACT THAT PRESSURE GRADIENT INDUCED WIND
DIRECTION THIS AFTERNOON TURNS MORE N OR NW...NOT AS COMPLEMENTARY
TO DIRECTION OF WINDS ALOFT TO ALLOW FOR MOST EFFICIENT MOMENTUM
MIXDOWN AND ALSO WIND ROSE DATA FOR KTCC FAVORS SW WIND AS STRONGEST
AVG WIND THIS TIME OF YEAR. E CENTRAL AND SE PLAINS ZONES MAY ONLY
SEE AN OB OR TWO OF HIGH WIND CRITERIA...BUT LONGER DURATION NEARER
THE CENTRAL MT CHAIN. PLAINS MUCH OF N AND W CENTRAL PLACED IN WIND
ADVISORIES...BUT KEPT ZONES 1 AND 2 OUT FOR NOW...THOUGH THEY WILL
BE CLOSE SO DAY SHIFT TO MONITOR THIS. LESS WIND ALL AREAS FOR
SAT...BUT PICKING UP SOME AGAIN FOR SUN...BUT FROM MORE SOUTHERLY
DIRECTION. KUDOS TO MY AVIATION/FIRE WX COUNTERPART FOR HIS GUIDANCE
IN THIS STICKY WIND FCST.

MODEL DATA STILL INDICATING PCPN SUN AND MON TO BE A BIT LESS
THAN MIGHT OTHERWISE BE EXPECTED FOR A SYSTEM OF THIS
STRENGTH...SO DECIDED TO GO GENERALLY WITH INHERITED POPS GRIDS
WITH ONLY MINOR TWEAKS. GREATER CHANGES TO TEMPS...MOSTLY ON THE
UPSIDE GIVEN THE WINDS AND APPROACH OF THIS SYSTEM. 43

&&

.AVIATION...
ISOLATED TO SCATTERED MVFR RAIN/SNOW SHOWERS ARE POSSIBLE OVER THE
NRN MOUNTAINS OVER THE NEXT 24 HOURS. STRONG SFC WINDS WILL DEVELOP
OVER THE REGION...CREATING AREAS OF BLOWING DUST AT TIMES SOUTH OF
INTERSTATE 40. WINDS WILL INCREASE OVER WRN NM AROUND 12Z AND ALONG
AND EAST OF THE CENTRAL MOUNTAIN CHAIN BY 15Z. IN GENERAL...EXPECT
SUSTAINED WEST WINDS OF 25KTS WITH GUSTS UP TO 35KTS IN NORTHERN NM
AND 25-40KTS WITH GUSTS UP TO 45-55KTS SOUTH OF INTERSTATE 40. PEAK
WINDS WILL OCCUR BETWEEN 18Z AND 00Z...WANING EARLY THIS EVENING. A
FEW VISIBILITY RESTRICTIONS ARE LIKELY WITHIN AREAS OF BLOWING DUST
IN THE SOUTH AND BLOWING SNOW IN THE HIGHEST TERRAIN OF THE NRN MTS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. DPORTER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  59  30  58  34 /  20   5   0  10
GALLUP..........................  60  24  59  28 /   5   0   0   5
GRANTS..........................  62  24  61  30 /   0   0   0   5
GLENWOOD........................  72  32  69  37 /   0   0   0   0
CHAMA...........................  52  19  45  23 /  30  10   0  10
LOS ALAMOS......................  56  25  55  31 /  10   5   0   5
RED RIVER.......................  46  20  41  25 /  30  10   0  10
TAOS............................  51  22  51  35 /  30   5   0   5
SANTA FE........................  58  27  58  34 /   5   0   0   5
SANTA FE AIRPORT................  60  30  60  35 /   5   0   0   0
ESPANOLA........................  63  29  61  33 /   5   0   0   5
ALBUQUERQUE HEIGHTS.............  66  38  65  42 /   0   0   0   0
ALBUQUERQUE VALLEY..............  67  37  67  40 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  66  36  65  41 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  65  37  66  41 /   0   0   0   0
SOCORRO.........................  76  37  71  42 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  61  29  61  35 /   0   0   0   0
MORIARTY/ESTANCIA...............  64  32  62  36 /   0   0   0   0
CARRIZOZO.......................  74  39  69  44 /   0   0   0   0
RUIDOSO.........................  66  37  61  41 /   0   0   0   0
RATON...........................  60  26  56  32 /  20   0   0  10
LAS VEGAS.......................  60  28  58  34 /   5   0   0  10
ROY.............................  62  32  57  38 /   5   0   0  10
CLAYTON.........................  68  31  57  34 /   5   0   0  10
SANTA ROSA......................  76  37  67  44 /   5   0   0   5
TUCUMCARI.......................  75  35  67  42 /   5   0   0   5
FORT SUMNER.....................  78  36  66  45 /   0   0   0   5
CLOVIS..........................  77  36  68  42 /   0   0   0   5
PORTALES........................  79  37  69  44 /   0   0   0   5
ROSWELL.........................  83  43  75  47 /   0   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ104>109.

WIND ADVISORY FROM 6 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...NMZ003>009-013.

HIGH WIND WARNING FROM 6 AM THIS MORNING TO 8 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ010>012-014>021-026.

&&

43/46
Hazardous weather outlook, Mar 13, 5:46 AM MDT, 22 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
546 AM MDT THU MAR 13 2008

NMZ001>021-026-141200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
546 AM MDT THU MAR 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 8 PM ALONG AND
SOUTH OF INTERSTATE 40 WHERE LOW RELATIVE HUMIDITIES COMBINED
WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS WILL INCREASE SUBSTANTIALLY ACROSS THE FORECAST AREA ON
FRIDAY WITH THE STRONGEST WINDS DEVELOPING ALONG AND SOUTH OF
INTERSTATE 40 IN THE CENTRAL MOUNTAINS AND EASTERN PLAINS
WHERE DAMAGING WIND GUSTS UP TO 70 MPH WILL BE POSSIBLE IN SOME
LOCALES. IN ADDITION...LOW RELATIVE HUMIDITIES WILL COMBINE WITH
THE STRONG WINDS CREATING CRITICAL FIRE WEATHER CONDITIONS ONCE
AGAIN ALONG AND SOUTH OF INTERSTATE 40.

INCREASING CHANCES FOR PRECIPITATION WILL DEVELOP DURING A
SATURDAY NIGHT THROUGH TUESDAY TIME FRAME AS AN UPPER LEVEL
DISTURBANCE APPROACHES. AREAS OF WINTRY PRECIPITATION WILL BE
POSSIBLE IN SOME AREAS OF NORTHERN NEW MEXICO DURING THIS TIME FRAME.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

52

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 4:17 AM MDTWind AdvisoryABQ16 hr
Mar 14, 3:14 PM MDTFire Weather WatchABQBernalillo, Sandoval, Socorro, Valencia24 hr

Nearby

High Wind Warnings in New Mexico, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.